Journal article icon

Journal article

Capturing nonlinear dynamics of two-fluid Couette flows with asymptotic models

Abstract:

The nonlinear stability of two-fluid Couette flows is studied using a novel evolution equation whose dynamics is validated by direct numerical simulation (DNS). The evolution equation incorporates inertial effects at arbitrary Reynolds numbers through a non-local term arising from the coupling between the two fluid regions, and is valid when one of the layers is thin. The equation predicts asymmetric solutions and exhibits bistability, features that are essential observations in the experimen...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1017/jfm.2016.612

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
More from this funder
Name:
Engineering and Physical Sciences Research Council
Funding agency for:
Cîmpeanu, R
Papageorgiou, D
Grant:
EP/L020564
EP/L020564
More from this funder
Name:
Imperial College London
Funding agency for:
Kalogirou, A
Publisher:
Cambridge University Press
Journal:
Journal of Fluid Mechanics More from this journal
Volume:
806
Issue:
R1
Pages:
1-5
Publication date:
2016-10-13
Acceptance date:
2016-09-17
DOI:
EISSN:
1469-7645
ISSN:
0022-1120
Keywords:
Pubs id:
pubs:721618
UUID:
uuid:08c05680-8129-4025-a229-2c7d0986be32
Local pid:
pubs:721618
Source identifiers:
721618
Deposit date:
2017-08-21

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP